MAUDE Adverse Event Report: ACIST MEDICAL SYSTEMS, INC. ACIST; CATHETER, ULTRASOUND, INTRAVASCULAR, PRODUCT CODE: OBJ, PRODUCT CODE: OBJ, PRODU

ACIST MEDICAL SYSTEMS, INC. ACIST; CATHETER, ULTRASOUND, INTRAVASCULAR, PRODUCT CODE: OBJ, PRODUCT CODE: OBJ, PRODU
Model Number KODAMA
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/26/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The kodama catheter was received at acist.Upon completion of investigation, a follow-up report will be submitted to fda.
 
Event or Problem Description
On (b)(6) 2024, the user facility reported that the tips of two acist high definition intravascular ultrasound (ivus) kodama catheters had broken and that the catheters had not been used on a patient.Acist requested additional information on the event, and on march 5, 2024 the user facility reported that the tip of one kodama catheter was broken after it was used in a patient during an ivus procedure.The user facility reported that this was not a routine ivus procedure.The patient had an occluded stent and peripheral was used to observe, and then the physician decided to perform ivus.The physician started the ivus procedure with an 0.18 wire and navi.Then the physician switched to a different wire (platinum plus) to attempt to get the kodama catheter over but the platinum plus was prolapsing.The physician kept the kodama catheter within the patient vasculature and then used another catheter to keep the wire from prolapsing and to keep moving forward with the kodama catheter.When this wasn't working, the physician tried to pull the kodama catheter off the wire.The physician removed the wire and catheters from the patient and found the kodama catheter tip had broken.It is possible that the tip was damaged during the procedure.
 
Additional Manufacturer Narrative
Initial information from the user facility reported a single catheter was used but two catheters were received from the user facility.Both kodama catheters are lot 00340011.There was no report of patient injury during the use of either of the two kodama catheters.The investigation of the two catheters was completed on 7 may 2024.Visual verification of both catheters confirmed tip separation.The device history record (dhr) for lot 00340011 was reviewed, revealing no deviations of the device specifications, product process specification(s), quality assurance procedures(s) and specification(s).All records demonstrate the device was manufactured in accordance with the device master record.Per the acist hdi / kodama user guide: the kodama catheter is to be used in conjunction with standard protocols for vascular cannulation.The kodama catheter is designed for use with a 0.014 in (0.36 mm) diameter guidewire approved for intravascular use and an approved 6 fr to 8 fr guide catheter or 5 fr or larger guide sheath with a minimum internal diameter of 0.064 in (1.63 mm).The user facility reported that they used a 0.018 in platinum plus guidewire.

Brand Name
ACIST
Common Device Name
CATHETER, ULTRASOUND, INTRAVASCULAR, PRODUCT CODE: OBJ, PRODUCT CODE: OBJ, PRODU
Manufacturer (Section D)
ACIST MEDICAL SYSTEMS, INC.
7905 fuller road
eden prairie MN 55344
Manufacturer (Section G)
ACIST MEDICAL SYSTEMS, INC.
7905 fuller road
eden prairie MN 55344
Manufacturer Contact
teresa butler
7905 fuller road
eden praire 55344
9529959347
MDR Report Key19116802
Report Number2134243-2024-00004
Device Sequence Number12687499
Product Code OBJ
UDI-Device Identifier30841716102289
UDI-Public(01)30841716102289(11)210714(17)230714(10)03253589
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K132474
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberKODAMA
Device Catalogue Number017788
Device Lot Number00340011
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/03/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/05/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/16/2024
Supplement Report FDA Received Date05/28/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/07/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NAVI CATHETER; PLATINUM PLUS GUIDE WIRE
Patient SexUnknown